On the Optimal Taxation in a Growth Model of the Mixed Economy
Yi‐hang Shao
Journal of Public Economic Theory, 2005, vol. 7, issue 4, 669-679
Abstract:
Previous studies of second‐best taxation have shown that capital income shall not be taxed in the long run for some cases where individuals have infinite lives and a utility function of special form. The present paper improves upon this conclusion in two respects: first, the utility function may be of more general form, and second, zero capital income tax is required for the entire period, which does not depend on whether the individual's horizon is infinite or finite. Furthermore, we also show that the optimal tax rate on capital income should tend to zero in the long run if the first‐best optimum is attainable.
Date: 2005
References: View complete reference list from CitEc
Citations:
Downloads: (external link)
https://doi.org/10.1111/j.1467-9779.2005.00239.x
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jpbect:v:7:y:2005:i:4:p:669-679
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1097-3923
Access Statistics for this article
Journal of Public Economic Theory is currently edited by Rabah Amir, Gareth Myles and Myrna Wooders
More articles in Journal of Public Economic Theory from Association for Public Economic Theory Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().